Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva rash
Jul 16, 2006

About 10 days after taking Sustiva (with Truvada), I had a rash over my whole body, during which I felt that my body was on fire. My doctor told me to stop taking the medicine. I waited a week for the rash to go away, then I started on Reyataz boosted with Norvir and Truvada. My problem is although the rash has gone away, I still feel the fire feeling on my arms and face. Have you heard of this before? I'm assuming it will eventually go away, but I think it's the reason for me feeling weak with less energy than normal. I'm trying to stay out of the sun. Any other suggestions? Thanks.

Response from Dr. Conway

The rash and its timing are completely consistent with it being attributable to Sustiva. Changing to Reyataz with Ritonavir is certainly an excellent option. You are now taking a regimen that has little or no association with skin rash as a side effect.

As for your symptoms, it may take some time for them to get better, and you can use antihistamines or even a steroid cream to relieve the symptoms. The key here is that it should not be getting worse...just better, perhaps more slowly than you would have expected.



Previous
Face looking pale
Next
PCR

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement